I've had an ongoing problem for the last few months. My right foot, only on the top, and continuing to the outside mid-thigh is numb. I still have sensations, hot/cold, pressure, but it's almost like a novacaine shot wearing off. About a month ago a new problem presented itself, I cannot flex my right foot up, down is no problem. My foot has been slightly swollen for a couple of months now.
Thanks for writing to the forum!
What you have is probably “sleeping foot” or “paresthesia”. It is caused by a block in the nerve pathways or arteries. This prevents the electrochemical impulses from reaching the brain. When pressure is exerted on a foot or leg in one position over a long period of time, it can compress arteries in that area. Once the limb is moved, blood returns to the area, which results in the “pins and needles” feeling. Peroneal Nerve Palsy, also called “footdrop,” or inability to flex the foot occurs when the nerve is damaged at the lower part of the knee. The commonest causes are habitual leg crossing, wearing tight shoes, history of fracture of fibula head, history of knee surgery or use of a tight plaster.
Hope this helps. Consult a neurologist please. Do let me know if there is any thing else and keep me posted. Take care!
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.